MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. MICRO PLUG SET; EMBOLICPLUG

MERIT MEDICAL SYSTEMS INC. MICRO PLUG SET; EMBOLICPLUG
Catalog Number KA90001
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The physician alleges that a preemie patient diagnosed with a patent ductus arteriosus (pda) underwent a [off-label use] pda closure procedure on (b)(6) 2022.A 5mm closure device was initially placed but had not been fully deployed because the 5mm device was causing left pulmonary artery [lpa] narrowing.The 5mm device was exchanged for a 4mm closure device that was successfully deployed within the patient.The follow-up echo studies looked good initially and then 48 hours after the procedure no residual shunt, arch obstruction, or lpa obstruction was noted.During a follow-up appointment post-pda closure procedure, a narrowing within the patient's arch had been identified.After observing the patient for a few months, the decision was made to surgically remove the device due to an aortic arch gradiant, in (b)(6) 2023.Surgical removal was successful, and 16 months post initial pda closure the patient is doing well.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
MICRO PLUG SET
Common Device Name
EMBOLICPLUG
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit pkwy
south jordan, ut 84095
EI  84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit pkwy
south jordan, ut 84095
EI   84095
Manufacturer Contact
bryson heaton
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18895021
Report Number1721504-2024-00014
Device Sequence Number7458855
Product Code KRD
UDI-Device Identifier00867966000112
UDI-Public867966000112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Catalogue NumberKA90001
Device Lot Number202882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age16 DA
Patient SexPrefer Not To Disclose
Patient Weight1 KG